# SDR CA010406003

- Difficulty date: March 15, 2001
- Submitted: April 12, 2001
- Operation: Air carrier
- Make and model: Fokker F.28 MK 1000
- Aircraft time: 43,595 hours, 39,549 cycles
- Engine: Rroyce SPEY55515
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Ballast
- Part number: SD190470020
- Condition: Failed
- Location: Cockpit
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: G, B, A

## Discrepancy

(CAN) PILOTS REPORTED THAT THEY NOTICED A TOXIC SMELL (ACRID ODOR) IN THE COCKPIT. OXYGEN MASKS WERE DONNED BY THE FLIGHT CREW AND AN EMERGENCY WAS DECLARED FOR PRIORITY LANDING. THE AIRCRAFT RETURNED AND LANDED WITHOUT INCIDENT. THE CREW REPORTS THE SMELL SEEMED TO BE COMING FROM THE OVERHEAD PANEL. THE AIRCRAFT WAS INSPECTED AND DEEMED SAFE FOR FERRY FLIGHT. AIRCRAFT CREW OXYGEN TOPPED UP AND THEN REPOSITIONED TO MAINTENANCE BASE. MAINTENANCE FOUND THE CENTRE RED FLARE SHIELD LIGHT BALLAST TO BE A FAULT. THE BALLAST WAS REMOVED AND THE SYSTEM WAS MELD (33-02 - CAT.B). AIRCRAFT RETURNED TO SERVICE WITH NO FURTHER INCIDENTS TO REPORT (MEL REMAINS IN AFFECT AT TIME OF WRITING SDR).
